MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination would not cross the vessel.The doctor changed to a cook shuttle and finished the procedure.Additional information was received on 26aug2019.There was no sign of damage to the destination.The procedure was an insertion.The destination was unable to penetrate the skin and vascular wall.The device did not enter patient's body.The patient's condition was stable.After using the other device, the surgery was successfully completed without any complications.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update device evaluated by mfr, and to provide the completed investigation results.Results: 114 is based upon the evaluation of user facility information and the investigation of the returned sample; 213 is based upon functional testing of the returned sample.Conclusion: 4310 is based upon evaluation of the user facility information and the investigation of the returned sample; 67 is based upon functional testing of the returned sample.One 6fr destination sheath and dilator were returned for product evaluation.Visual inspection revealed that there was no damage observed on the dilator or the sheath.The dilator tip and the sheath tip were observed under microscope and no damage was observed.Although the sheath had been previously used and undergone mechanical wear due to single use nature of the product, the presence of hydrophilic coating was attempted to be verified by running water over the sheath.There was a profound difference in contact angle of the water between coated and uncoated portions.The uncoated portion of the sheath naturally repelled water and discrete water droplets were formed.Water was attracted to the coated portion of the sheath and spread across the shaft maximizing its contact.Thus, although the device was already used, the contact angle of water along with a tactile slippery feel confirmed the presence of the hydrophilic coating on the sheath.Dimensional testing was performed.The dilator length was 527 mm which is within the manufacturer specification of 526-530 mm.The dilator shaft diameter measured at 0.0825 inches which is within the manufacturer specification of 0.075-0.0827 inches.The sheath shaft diameter measured at 0.1108 inches which is within the manufacturer specification of 0.107-0.113 inches.The sheath length was 451 mm which is within the manufacturer specification of 447-455 mm.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8962279
Report Number1118880-2019-00243
Device Sequence Number2510521
Product Code DYB
UDI-Device Identifier00389701006970
UDI-Public00389701006970
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue NumberRSR13
Device Lot NumberXA16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer11/03/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;